Search the Community
Showing results for tags 'pssd'.
Hi everybody! Will try to sum up shortly the nature of my problem: - Jun'17. Big family tragedy. Got nervous, could barely sleep at night (3-4 hours daily max.), lost appetite. Used simple herbs-based anti-axiety pills to calm myself. No big impact. - Jul'17. Nervousness continues, sleepless nights, poor appetite. Added other more potent natural pills (as I live in Germany - Neurexam). Took Stillnox (aka Zolpidem) as sleeping aid. To no avail. To calm down took 1 single pill of Laif 900 (Saint John's Wort, SJW). My anxiety paradoxically increased even further. maybe because I drank juices (which is not advisable with SJW). As my nervousness continued went to doctor, who prescribed escitalopram 10 mg per day (in the morning). To be on the safe side, took half of the pill (i.e. 5 mg), immediately felt unwell (sweating, heart palpitations, giddiness). Took char coal to wash the pill out. As I did not know what an antidepressant is (thought it to be a sort of anti-anxiety / sleeping pill), took 2.5 mg before sleep for the next 2-3 days. My agitation got worse. In retrospect I think that I provoked a mild serotonin syndrome, given that I took escitalopram soon after taking SJW. My body was shaking, trembling, I was not able to control my hands. Neede even to call sick from work. Got strange suicidal thought which I had never had in my life. Did not know this state was provoked by pills. I somehow foolishly decided that because of my insomnia and malnutrition, my brain started to die off. Dropped escitalopram. Got electric splashes in my head. Panicked. Did not know it was a side effect of escitalopram withdrawal. Was afraid that my brain was harmed beyond repair and decided to commit suicide by jumping from the balcony. My relative held me tight, but I somehow managed to drop him on the floor and get loose. Panicked that I harmed my relative. I called ambulance but they came not alone but with ... police (apparently neighbors called them as I shouted a lot). Was not able to understan what was going on, tried to jump off the balcony in the presence of doctors / cops. Was hospitalized in the ward involuntarily. - Aug'17. Spent 14 days in the ward on 4 mg risperidone (aka risperdal) daily in pill form + tranquilizer (lorazepam). After this "treatment" did not feel well. No thoughts, no emotions, personality erased. Dropped risperidone cold turkey. Was not able to sleep for a week. Went to private psychiatrist. He reinstated risperidone at 1 mg ( I went from 1 mg daily to 0 within 1 month) + gave lerivone (mianserin) 15 mg as antidepressant for sleep. Have been on various doses of mianserin (from 15 mg up to 45 mg and then progressively down to 0) from September to December (i.e. 3 months). Dropped the last 5 mg cold turkey. Since Dec'17 - drug free. Though my initially poor thinking / no thoughts etc has dramatically improved (thanks God), I still suffer from a symptom which first appeared somewhere in mid November: genital numbness, loss of sexual interest, decrease in libido. I found out it is PSSD. My questions are as follows, to which I would kindly ask to help me: 1. Why is this impotence? What is the more likely culprit: risperidone or mianserin. I ask as I have read that SSRI / SNRI are the most likely culprits of PSSD, whereas mianserin is actually used to treat it (with varying success though). 2. How can it be cured? 3. Has anyone experienced reduced eyesight (increased myopia) on antipsychotics / antidepressants and will the issue resolve itself? Thank you very much in advance for your kind help !!!!
Hello fellow humans! I'm xlmplmplmp, which is just an unpronouncable internet moniker. The powers that b got me when I was young (12 years old) and told me I had OCD and needed SSRIs. Fast forward thirteen years and I decide I'm done with meds and taper off too quickly. Low and behold I discover the wonders of PSSD and furthermore experience the consequences that 10+ years of SSRI usage have on the developing brain. I discover and devour Robert Whitaker's Anatomy of an Epidemic and realize we've all been fucked from the beginning, by design, for the benefit of the most ruthless organizations on the planet. I'm trying to claw my way out of the shitty situation I'm in but I don't think I have much of a way out besides ODing or jumping off a bridge. Anyways, if anyone has found a way to beat OCD or withdraw from their meds successfully or treat PSSD or whatever please let me know before I show myself the door out. Uh, I guess since I gave out my sob story I should offer to hear anyone else's. Best of luck and may you find at least a tiny shred of happiness or meaning before you die, xlmplmplmp
I'm looking for some advice. I've had a lot of experience with different antidepressants, and almost no success. I'm getting pretty tired of the whole trial-and-error process, and I'm not terribly confident in my doc's ability to prescribe the right thing, especially considering some special circumstances. Here's my history. I have been diagnosed with social anxiety and dysthymia. I've had both as long as I can remember. My first experience with taking antidepressants was Paxil when I was 16. This actually seemed to work well, cleared the anxiety and depression right up. I eventually tapered off the Paxil without any major withdrawal symptoms, but due to a significant life change my anxiety and depression came back. I tried using Paxil again, but I did not get any better (due to tachyphylaxis, I suppose). After that, I tried Celexa which made me feel irritable, like my muscles wouldn't stop tensing up, and like there was a gorilla sitting on my chest. After that I took Effexor, which all I can remember was the horrible withdrawal symptoms I had when I discontinued it. I was then put on Cymbalta, on which I felt very similar side effects to Celexa. Cymbalta had a hell of an awful withdrawal phase. I was also prescribed Buspirone and Wellbutrin with the Cymbalta, but neither had any effect. I later took Desipramine, which I do not remember feeling any better or worse under, and then a year later tried Lamictal, under which I again felt unbearable muscle tension, like a gorilla was on my chest, irritation etc. There's one more added wrinkle. I have reason to believe that I'm still experiencing post-SSRI sexual dysfunction, as I am unable to feel any sensation in my genitals. This has been the case off and on since I started taking Paxil in my teens. I've been trying to find a cure for this ever since. As you might suspect, I have a lot of reason to feel skeptical about taking any medication, but I worry that unless I try something I'll never get my anxiety and depression licked. My doctor has suggested Viibryd, but since it is an SSRI I am worried it will contribute to my sexual problems (I have heard it is without sexual side effects, but I've heard that before). It seems to me that the remaining option is to take an MAOI, but I am hesitant because a) I don't want to waste a lot of money on another something that might not work, and b) I am still worried that another antidepressant will make my sexual dysfunction worse. So, since my doc is willing to discuss options with me, I'm wondering if anyone here has any suggestions, i.e. if any of the stuff I've described throws up any red flags for something that might work, or if I should try the Viibryd, ask for an MAOI, or even push for ECT. I'm really considering any option at this moment. Even starting exercise.
I was taking sertraline at a young age. I had delayed ejaculation, but it felt really good when "the dice rolled" if you know what i mean. Somehow a couple months later i developed a tolerance to the delayed ejaculation and around this time i would ejaculate without experiencing pleasure. Off meds for about 2 years and i still have this issue. Funny thing: about 2 days after restarting sertraline a year later, my problem temporarily went away but then came back again the next day! Possible Theories: 5ht1a receptor downregulation (the postsynaptic receptor is involved in orgasm) Premature ejaculation leads to ejaculation before a pleasurable build up takes place Perhaps im lacking in endorphins Also i have no libido issues at all. not even wellbutrin helped and all it did was increase libido